MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G56220
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number = pre-amendment.This report includes information known at this time.A follow-up report will be submitted at the conclusion of the investigation or, when additional relevant information becomes available.
 
Event or Problem Description
It was reported, a patient (demographics unknown) was undergoing an unspecified procedure.The physician inserted a flexor high-flex ansel guiding sheath over a roadrunner wire (cook).As soon the sheath was inserted into the patient's anatomy, up and over the bifurcation in the common femoral artery, the sheath was noted to be "back-bleeding".The target was to have been the superficial femoral artery.As soon as the back bleeding was noted, the complaint sheath was removed and replaced with a new flexor high-flex ansel guiding sheath to successfully complete the procedure.Estimated blood loss was not provided; however, the patient did not need a transfusion or additional procedures as a result of this event.The patient did not experience any adverse effects.
 
Additional Manufacturer Narrative
Investigation - evaluation.Reviews of the complaint history, device history record, documentation, instructions for use (ifu), manufacturer¿s instructions, quality control, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that one sheath and dilator were returned separately for investigation.There was slight biomatter along the devices.There was no visible damage to the device; however, there was confirmed leakage from the check-flo valve.Upon examining the silicone disc, the split appeared correct; however, there was a small pinhole in the silicone disc near the opening.This hole has been confirmed as the cause for the leakage.It should be noted that this hole appeared to be cause from some form of damage, possible forced entry.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions and quality control procedures were conducted, and no gaps were discovered.Moreover, an ifu is provided with this device, which lists the appropriate warnings, precautions and instructions for use.The ifu also contains the following precautions: ¿the maximum diameter of the instrument or catheter to be introduced should be determined to ensure its passage through the introducer.All instruments or catheters used with this produce should move freely through the valve and sheath.Damage to the valve/introducer may result when fit is tight.¿.Based on the information provided and the examination of the returned product, investigation has concluded that this event can be traced to the user and unintended use error.During the device evaluation, the silicone disc was noted to have a hole likely caused by excessive force.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
This mdr is being submitted as having information not previously reported.Additional complaint investigation and record remediation was not performed.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8633385
Report Number1820334-2019-01251
Device Sequence Number1941736
Product Code DYB
UDI-Device Identifier00827002562202
UDI-Public(01)00827002562202(17)220214(10)9522494
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/14/2022
Device Model NumberG56220
Device Catalogue NumberKCFW-5.0-35-70-RB-HFANL0-HC
Device Lot Number9522494
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2019
Initial Date Received by Manufacturer 05/13/2019
Supplement Date Received by Manufacturer07/08/2019
04/08/2020
Initial Report FDA Received Date05/22/2019
Supplement Report FDA Received Date07/10/2019
04/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PARK SHEATH.; PARK SHEATH